Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 69, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 29, 2001, 12:25 PM MDT for Weld County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 29, 2001, 12:25 PM MDT (18:25 UTC)
- Expired
- Jun 29, 2001, 1:00 PM MDT
- In force
- 35 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 2994 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 291826 SVRDEN COC123-291900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 1225 PM MDT FRI JUN 29 2001 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WELD COUNTY IN NORTHEAST COLORADO * UNTIL 100 PM MDT * AT 1225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR PURCELL...OR ABOUT 18 MILES NORTHEAST OF GREELEY...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... BARNESVILLE...BRIGGSDALE...GALETON...GILL AND PURCELL. VERY LARGE HAIL AND STRONG DAMAGING WINDS ARE POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4067 10479 4026 10446 4054 10416 4081 10461 BAKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:35 AM MDT, 9 hours 50 minutes earlier.
Area forecast discussion, Jun 29, 2:35 AM MDT, 9 hours 50 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 230 AM MDT THU JUN 28 2001 PERSISTENCE APPEARS TO BE BEST FORECAST FOR NEXT TWO DAYS. UPR RIDGE REMAIN IN PLACE WITH SOME LINGERING MSTR UNDER RIDGE. 700 MB WNDS TODAY MUCH LIKE YDAY WITH WK UPSLP NELY FLOW TO EAST SIDE OF CONTINENTAL DIVIDE...WHILE DRY AIR REMAINS ANCHORED WEST OF DIVIDE. THIS WILL GIVE MSTLY ISOLD TSTMS THIS AFTN/ EVNG IN FTLS AND MTNS...AND MAYBE IN URBAN CORRIDOR/ PALMER DIVIDE BUT EXPCT PLAINS TO REMAIN DRY. SAT A BIT DIFFERENT...WITH AN UPR TROF MOVG ACRS WY AND 700MB FLOW BCMG WESTERLY. SEE NO EVIDENCE OF SURGE MENTIONED IN PVS AFD. AMS WILL REMAIN DRY SAT WITH A FEW TSTMS OMTNS...THEN LOW LVL FLOW WILL HAVE SOME MSTR RETURN TO PLAINS...SO BY SAT NIGHT WILL SEE A FEW TSTMS NERN PLAINS. NEXT SURGE SHUD MOVE INTO NERN CO BEHIND THE SAT/ SAT EVNG TROF AS A SFC HIGH DZROPS INTO DAKS. THEN IT WILL BE HARD TO SORT OUT POPS DAY TO DAY...AS ANOTHER SURGE EXPCTD TUESDAY...BUT TIMING COULD BE OFF. NO CHANGES TO EXTDD...WILL LEAVE MENTION OF TSTMS EACH DAY BEGINNING SUNDAY. RTG DEN...NONE.
In the hours before
Special weather statement, Jun 29, 10:10 AM MDT, 2 hours 15 minutes before
COZ030>051-292000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1010 AM MDT FRI JUN 29 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: A BURGEONING MASS OF HIGH PRESSURE HAS FOUND A HOME OVER THE FOUR-CORNERS REGION. THEREFORE...HOT AND MOSTLY DRY WEATHER CAN BE EXPECTED TODAY. THE ATMOSPHERE IS SLIGHTLY MORE UNSTABLE THAN YESTERDAY AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS LATE AFTERNOON OVER THE MOUNTAINS AND FOOTHILLS. SINCE THE LOWER ATMOSPHERE IS VERY DRY...THE STORMS WILL PRODUCE A LOT OF WIND AND LIGHTNING...BUT LITTLE RAIN. A FEW STORMS MAY MOVE INTO THE FRONT lRANGE TOWARD EVENING...BUT WILL HAVE LITTLE CHANCE AT SURVIVAL ACROSS THE EASTERN PLAINS. SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:41 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 39 min |
| Jun 29, 2:15 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 45 min |
| Jun 29, 2:58 PM MDT | Tornado Warning | BOU | Logan | 42 min |
| Jun 29, 3:45 PM MDT | Tornado Warning | BOU | Logan | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.